Article

Applicable Algebra in Engineering, Communication and Computing

, Volume 20, Issue 1, pp 33-64

The reduction to normal form of a non-normal system of differential equations

De æquationum differentialium systemate non normali ad formam normalem revocando
  • François OllivierAffiliated withLIX UMR CNRS 7161, CNRS, École polytechnique Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

This paper was edited by Sigismund Cohn, C. W. Borchardt and A. Clebsch from posthumous manuscripts of C. G. J. Jacobi. The solution of the following problem: “to transform a square table of m 2 numbers by adding minimal numbers i to each horizontal row, in such a way that it possess m transversal maxima”, determines the order and the shortest normal form reduction of the system: the equations u i = 0 must be respectively differentiated i times. One also determines the number of differentiations of each equation of the given system needed to produce the differential equations necessary to reduce the proposed system to a single equation.

Keywords

Differential algebra Order of a differential system Jacobi’s bound Assignment problem Differential resolvent Shortest reduction in normal form

Mathematics Subject Classification (2000)

12H05 65-03 65L80 65L08 90C05 90C27